Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 16, 2019, 3:24 AM CDT for Clay County, Lawrence County, Richland County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 3:24 AM CDT (08:24 UTC)
- Expired
- Jun 16, 2019, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:00 AM CDT | HEAVY RAIN 1.4 | Flora, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
054
WGUS53 KILX 160824
FFWILX
ILC025-101-159-161130-
/O.NEW.KILX.FF.W.0020.190616T0824Z-190616T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
324 AM CDT Sun Jun 16 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Lawrence County in southeastern Illinois...
Richland County in southeastern Illinois...
Clay County in south central Illinois...
* Until 630 AM CDT.
* At 323 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one and a half inches of
rain have already fallen in the past hour. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Vincennes, Olney, Flora, Lawrenceville, Sumner, Louisville, Clay
City, St. Francisville, Noble, Xenia, Parkersburg, Claremont,
Calhoun, Iola, Sailor Springs, Russellville, Chauncey, Ingraham,
Birds and Schnell.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3860 8816 3861 8869 3887 8870 3887 8836
3885 8836 3885 8753 3876 8750 3869 8752
3866 8760 3861 8762 3859 8761 3859 8764
3857 8765 3857 8814
$$
371 follow-up statement
672
WGUS73 KILX 161126
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
626 AM CDT Sun Jun 16 2019
ILC025-101-159-161135-
/O.EXP.KILX.FF.W.0020.000000T0000Z-190616T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence-Richland-Clay-
626 AM CDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING FOR LAWRENCE...RICHLAND AND CLAY COUNTIES
WILL EXPIRE AT 630 AM CDT...
The heavy rain has ended and flood waters are receding. Flash
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3860 8816 3861 8869 3887 8870 3887 8836
3885 8836 3885 8753 3876 8750 3869 8752
3866 8760 3861 8762 3859 8761 3859 8764
3857 8765 3857 8814
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:49 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 12:49 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1249 AM CDT Sun Jun 16 2019 .UPDATE... Issued at 853 PM CDT Sat Jun 15 2019 Next round of severe weather is quickly approaching the northwest CWA, as a QLCS moves through northwest Illinois and down into northern Missouri. Severe thunderstorm watch has been issued for areas near/northwest of the Illinois River. PoP's have been updated to reflect the latest timing of this system; the eastern CWA will see a couple more hours of dry weather, before the line arrives. && .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Jun 15 2019 An active short term forecast period is in store for much of central and southeast IL for the next 24-36 hours. First of all, a Tornado Watch is in effect along and east of I-57 - but south of Champaign/Vermilion counties - into mid-evening. An MCV, from early morning convection across MO, has shifted into central IL in Christian/Shelby counties. This feature is expected to enhance severe thunderstorm potential in eastern IL into early evening. A convergent low level wind flow and increasing instability near a boundary just south of I-70 will provide the focus for convection as it slowly lifts northward. Effective shear parameters in this same area will provide the potential for a few supercells into early evening. In addition, convective clusters from southern MN into central IA are expected to form into an MCS this evening, and move toward the IL River Valley from late evening through midnight. The heaviest rainfall this evening into early Sunday morning is expected to be south of a Beardstown-Lincoln-Danville line, where another inch or so of rain is anticipated. Much of this area has already had 1 to 3 inches of rain since last night, so the Flash Flood Watch will continue through 7 am Sunday. Most of the shorter range models indicate that we may see a brief break in the rain Sunday morning as a front/outflow from the MCS pushes down toward I-70. However, various waves moving along this boundary in a moderate westerly upper level flow will cause the front to waver across central IL Sunday afternoon-evening, resulting in yet another round of showers and t-storms. .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Jun 15 2019 The story of the wavering frontal boundary looks like it will continue through much of the upcoming week. The medium range models may have their differences in exact timing of various systems during the upcoming week, but one of the things they have in common is the continuation of a nearly zonal flow. This will keep a frontal boundary either in or very close to central/se IL, which will provide the focus for daily chances of showers and thunderstorms in most areas. The exceptions will be along the IL River valley and toward the I-55 corridor Tuesday/Tuesday night, and then again later on Thursday when we may see a brief respite from the rainfall. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1255 AM CDT Sun Jun 16 2019 A band of showers and thunderstorms currently focused along I-72 will produce IFR to MVFR conditions next 1-2 hours before diminishing. Also having WNW winds 15-20 kts with gusts of 25-35 kts with stronger thunderstorms. Northern TAF sites of PIA and BMI will see light rain showers diminish next few hours, though IFR to low end MVFR ceilings will be possible overnight into mid morning Sunday over central IL in wake of MCS activity. A frontal boundary will sag southward over central IL Sunday afternoon and drift south of I-72 by sunset Sunday evening. This may produce a band of convection Sunday afternoon and early Sunday evening especially along I-72. WSW winds of 5-10 kts prevail thru Sunday afternoon, then veer NE during Sunday evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for ILZ041>057- 061>063-066>068. && UPDATE...Geelhart SHORT TERM...Miller LONG TERM...Miller AVIATION...07
Hazardous weather outlook, Jun 15, 3:20 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jun 15 2019 ILZ027>031-036>038-040-162030- Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Locally heavy rainfall is possible especially south of a Rushville to Bloomington line. Minor flooding will continue along the Illinois River from Henry through Peoria, with moderate flooding from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There is a chance of thunderstorms Sunday and Sunday evening, with isolated thunderstorms possible Monday and Monday night. There is a chance of thunderstorms again from overnight Tuesday night through Thursday morning and again Friday afternoon and Friday night. Moderate to locally heavy rain of 1 to 2 inches is possible Wednesday and Wednesday night. Minor flooding will continue along the Illinois River near Peoria into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ041-047>050-162030- Cass-Mason-Menard-Morgan-Scott- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. Moderate flooding will continue along the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday, though thunderstorms should be more isolated on Tuesday. Moderate to locally heavy rains over 1 inch will be possible again Wednesday and Wednesday night. Moderate flooding along portions of the Illinois River will continue into the middle to later part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ042>046-051>055-162030- Champaign-Christian-De Witt-Douglas-Logan-Macon-Moultrie-Piatt- Sangamon-Vermilion- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. Moderate to locally heavy rains over 1 inch will again be possible Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ056-057-061>063-066>068-162030- Clark-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-Shelby- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rainfall will occur at times, with between 1 and 3 inches of rain possible by dawn Sunday which could lead to flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. ILZ071>073-162030- Clay-Lawrence-Richland- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rains could occur at time from thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. Deubelbeiss
In the hours before
Special weather statement, Jun 16, 2:01 AM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Lincoln IL 201 AM CDT Sun Jun 16 2019 ILZ056-057-063-160730- Coles-Clark-Edgar- 201 AM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES...SOUTHERN EDGAR AND NORTHERN CLARK COUNTIES UNTIL 230 AM CDT... At 200 AM CDT, Doppler radar was tracking a strong thunderstorm near Charleston, moving east at 55 mph. Nickel size hail will be possible with this storm. Locations impacted include... Charleston, Mattoon, Paris, Marshall, Kansas, Ashmore, Westfield, Humboldt, Redmon, Clarksville, Oliver, Rardin, Dennison, Fairgrange, Bushton, Bell Ridge and Coles County Airport. This includes the following highways... Interstate 57 between mile markers 192 and 198. Interstate 70 between mile markers 146 and 151. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3943 8831 3961 8833 3969 8761 3942 8758 TIME...MOT...LOC 0700Z 265DEG 47KT 3953 8823 37
Local storm report, Jun 16, 2:12 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST 4 ENE MONTROSE 39.19N 88.31W
06/16/2019 E60.00 MPH CUMBERLAND IL TRAINED SPOTTER
&&
GEELHARTSpecial weather statement, Jun 16, 2:26 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
226 AM CDT Sun Jun 16 2019
ILZ067-160745-
Jasper-
226 AM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JASPER COUNTY UNTIL
245 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm over
West Liberty, or 7 miles southeast of Newton, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Newton, Ste. Marie, Willow Hill and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3885 8817 3899 8815 3899 8799 3891 8795
3886 8795
TIME...MOT...LOC 0726Z 255DEG 31KT 3890 8809
37Special weather statement, Jun 16, 2:49 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
249 AM CDT Sun Jun 16 2019
ILZ067-068-071>073-160830-
Clay-Richland-Jasper-Lawrence-Crawford-
249 AM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHERN CRAWFORD...
SOUTHEASTERN JASPER...RICHLAND AND CLAY COUNTIES UNTIL 330 AM CDT...
At 249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Xenia to 6 miles north of Russellville.
Movement was south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Olney, Flora, Lawrenceville, Sumner, Louisville, Clay City, St.
Francisville, Noble, Xenia, Flat Rock, Parkersburg, Claremont,
Calhoun, Sailor Springs, Russellville, New Hebron, Chauncey,
Hardinville, Ingraham and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8816 3861 8870 3877 8869 3899 8756
3898 8757 3896 8751 3890 8752 3889 8754
3886 8755 3879 8750 3877 8751 3874 8750
3868 8754 3866 8760 3859 8761 3859 8764
3857 8765 3857 8814
TIME...MOT...LOC 0749Z 000DEG 21KT 3869 8868 3891 8755
37Local storm report, Jun 16, 3:01 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
06/16/2019 M59 MPH CRAWFORD IL AWOS
&&
GEELHARTLocal storm report, Jun 16, 3:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
06/16/2019 M52 MPH LAWRENCE IL ASOS
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Jun 15, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 43 min |
| Jun 15, 10:06 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 39 min |
| Jun 15, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 34 min |
| Jun 15, 10:20 PM CDT | Tornado Warning | ILX | Tazewell | 25 min |
| Jun 15, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 64 min |
| Jun 15, 11:13 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 47 min |
| Jun 15, 11:24 PM CDT | Tornado Warning | ILX | McLean | 15 min |
| Jun 15, 11:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 53 min |
| Jun 15, 11:49 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Jun 16, 12:05 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon, Scott | 8 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 54 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 24 min |
| Jun 16, 1:40 AM CDT | Special Weather Statement | ILX | Cumberland | 35 min |
| Jun 16, 1:51 AM CDT | Special Weather Statement | ILX | Effingham | 24 min |
| Jun 16, 2:01 AM CDT | Special Weather Statement | ILX | Coles | 29 min |
| Jun 16, 2:15 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Jasper | 45 min |
| Jun 16, 2:26 AM CDT | Special Weather Statement | ILX | Jasper | 19 min |
| Jun 16, 2:49 AM CDT | Special Weather Statement | ILX | Clay, Lawrence, Richland | 41 min |
| Jun 16, 2:22 PM CDT | Special Weather Statement | ILX | Richland | 38 min |
| Jun 16, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 41 min |
| Jun 16, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jun 16, 3:47 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 4 hr |
| Jun 16, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 27 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 48 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.